Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 135, NWS Memphis, TN

June 3, 2001Decatur County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2001, 10:05 AM CDT for Decatur County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2001, 10:05 AM CDT (15:05 UTC)
Expired
Jun 3, 2001, 10:30 AM CDT
In force
25 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Decatur County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:00 AM CDT, 7 hours 5 minutes earlier.

Area forecast discussion, Jun 3, 3:00 AM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 AM CDT SUN JUN 3 2001

A STATIONARY FRONT OVER NRN MS WILL MOVE NWD AS A WARM FRONT TDY.
THE WARM FRONT WILL MOVE ACROSS THE SRN PART OF THE CWA TDY AND THE
NRN AREAS TNT. 850MB THETA-E ADVECTION...WARM ADVECTION...LOW LEVEL
AND UPPER JET DYNAMICS ALL SUPPORT THUNDERSTORMS TO DEVELOP NW OF
THE FCST AREA THEN RIDE SEWD ALONG THE FRONTAL BOUNDARY TODAY AND
TONIGHT. MODERATE INSTABIBILITY AND DEEP DIRECTIONAL SHEAR SUPPORT
THE POTENTIAL FOR SEVERE WEATHER OVER PORTIONS OF THE FCST AREA.
PLAN TO ISSUE A SEVERE WEATHER OUTLOOK.

A BERMUDA HIGH WILL EXTEND FROM THE ATLANTIC OCEAN WWD INTO THE FCST
AREA MONDAY...SO A WARM AND HUMID SOUTHERLY BREEZE WILL EXIST WITH
MINIMAL CHANCES OF THUNDERSTORMS. AVN KEEPS DELAYING THE MID-WEEK
COLD FRONT...SO THE NEXT CHANCE OF THUNDERSTORMS MAY HOLD OFF UNTIL
WEDNESDAY. WILL LET THE DAY SHIFT MAKE THIS DECISION.

MODELS REASONABLY CLOSE...EXCEPT AVN IS TOO AGGRESSIVE WITH A GULF
COAST SHORTWAVE 36-48 HRS. MOS GUIDANCE VARIABLE IN THE COLD
SECTOR...AND CLOSE AND AGREEABLE IN THE WARM SECTOR.

PRELIM FCST VALUES
MEM 83/70/88/72 88 4410
MKL 79/66/87/69 88 4m510
JBR 78/67/89/70 88 5510
TUP 82/70/88/70 88 4310

.MEG...NONE.

012

In the hours before

Special weather statement, Jun 3, 5:55 AM CDT, 4 hours 10 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-031700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
555 AM CDT SUN JUN 3 2001

THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS...AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
NORTH OF A LINE FROM TUPELO THROUGH OXFORD TO WEST HELENA. CITIES
INCLUDED IN THE SLIGHT RISK ARE MEMPHIS...JONESBORO...DYERSBURG AND
JACKSON.

A STATIONARY FRONT OVER NORTH MISSISSIPPI WILL MOVE NORTHWARD AS A
WARM FRONT LATER TODAY AND TONIGHT. CLUSTERS OF THUNDERSTORMS WILL
QUICKLY MOVE EASTWARD ALONG AND NORTH OF THIS FRONT TODAY AND
TONIGHT. A FEW OF THESE STORMS WILL BE SEVERE.

LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND ISOLATED TORNADOES
ARE THE SEVERE WEATHER THREATS TODAY THROUGH TONIGHT.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. MONITOR NOAA
WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS
FOR THE LATEST FORECASTS AND INFORMATION.

012
Local storm report, Jun 3, 9:46 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
946 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 AM    MAYNARD                   AR   1.75 INCH HAIL
06/03/01   RANDOLPH                       REPORTED BY RANDOLPH
                                          COUNTY SHERIFFS OFFICE.

0510 AM    CORNING                   AR   1.75 INCH HAIL
06/03/01   CLAY                           REPORTED BY CLAY COUNTY
                                          SHERIFFS OFFICE.

0530 AM    BLYTHEVILLE               AR   0.88 INCH HAIL
06/03/01   MISSISSIPPI                    REPORTED BY SPOTTER.

0605 AM    CORNING                   AR   1.75 INCH HAIL
06/03/01   CLAY                           REPORTED BY CORNING
                                          POLICE.

0605 AM    HALLS                     TN   0.75 INCH HAIL
06/03/01   LAUDERDALE                     REPORTED BY LAUDERDALE
                                          COUNTY SHERIFFS OFFICE.

0745 AM    MARION                    AR   1.00 INCH HAIL
06/03/01   CRITTENDEN                     REPORTED BY CRITTENDEN
                                          COUNTY SHERIFFS OFFICE.

0758 AM    JACKSON                   TN   0.75 INCH HAIL
06/03/01   MADISON                        REPORTED BY SPOTTER.

0800 AM    TOONE                     TN   0.75 INCH HAIL
06/03/01   HARDEMAN                       REPORTED BY HARDEMAN
                                          COUNTY EMA.

0830 AM    1SE JACKSON               TN   0.75 INCH HAIL
06/03/01   MADISON                        REPORTED BY SPOTTER.

0845 AM    3N SOMERVILLE             TN   1.50 INCH HAIL
06/03/01   FAYETTE                        REPORTED BY NWS EMPLOYEE.

0845 AM    BRADEN                    TN   1.25 INCH HAIL
06/03/01   FAYETTE                        REPORTED BY FAYETTE
                                          COUNTY SHERIFFS OFFICE.

0845 AM    HARRISBURG                AR   0.75 INCH HAIL
06/03/01   POINSETT                       REPORTED BY FIRE
                                          DEPARTMENT.

0850 AM    JACKSON                   TN   WIND DAMAGE
06/03/01   MADISON                        TREES DOWN. REPORTED BY
                                          MADISON COUNTY SHERIFFS
                                          OFFICE.

0905 AM    PINSON                    TN   1.00 INCH HAIL
06/03/01   MADISON                        REPORTED BY MADISON
                                          COUNTY EMA.

0908 AM    MIFFLIN                   TN   1.75 INCH HAIL
06/03/01   CHESTER                        REPORTED BY CHESTER
                                          COUNTY SHERIFFS OFFICE.

0912 AM    LEXINGTON                 TN   0.88 INCH HAIL
06/03/01   HENDERSON                      REPORTED BY SPOTTER.

0920 AM    MIFFLIN                   TN   WIND DAMAGE
06/03/01   CHESTER                        TREES DOWN. REPORTED BY
                                          CHESTER COUNTY SHERIFFS
                                          OFFICE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:36 AM CDTSevere Thunderstorm WarningMEGTippah39 min
Jun 3, 5:12 AM CDTSevere Thunderstorm WarningMEGLauderdale63 min
Jun 3, 6:47 AM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Madison58 min
Jun 3, 7:36 AM CDTSevere Thunderstorm WarningMEGShelby54 min
Jun 3, 7:44 AM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy, Madison61 min
Jun 3, 8:34 AM CDTSevere Thunderstorm WarningMEGFayette26 min
Jun 3, 8:45 AM CDTSevere Thunderstorm WarningMEGHenderson, Madison60 min
Jun 3, 9:13 AM CDTSevere Thunderstorm WarningMEGChester17 min
Jun 3, 9:36 AM CDTSevere Thunderstorm WarningMEGChester, Hardin, McNairy54 min
Jun 3, 10:24 AM CDTSevere Thunderstorm WarningMEGFayette51 min
Jun 3, 4:17 AM CDTSevere Thunderstorm WarningMEGRandolph43 min
Jun 3, 4:52 AM CDTSevere Thunderstorm WarningMEGClay38 min
Jun 3, 6:00 AM CDTSevere Thunderstorm WarningMEGClay60 min
Jun 3, 7:00 AM CDTSevere Thunderstorm WarningMEGClay45 min
Jun 3, 8:14 AM CDTSevere Thunderstorm WarningMEGPoinsett61 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.